Tuesday, May 06, 2008

Antidepressants Cause Weight Gain

Boy, this is depressing. No one's sure (we need more industry-funded studies, right? Like the tobacco ones) why, but it may have something to do with the histamines being blocked, causing increased appetite. It also makes you wonder, what OTHER parts of your body's biochemistry are being affected?

Also, getting diabetes or some other obesity related condition will just add to your depression. See a naturopath or an acupuncturist and check out St. John's wort and fish oils, first, people!
------------------------------------------------------------------------------------------------

From WebMd:

Seeking help for depression -- and following through with antidepressant medication -- is a courageous and important first step on the road to recovery. But too often, those who take that step find themselves faced with another troubling problem: weight gain.

Experts say that for up to 25% of people, most antidepressant medications -- including the popular SSRI (selective serotonin reuptake inhibitor) drugs like Prozac, Lexapro, Paxil, and Zoloft -- can cause a weight gain of 10 pounds or more.

"This is a phenomenon that I first noticed years ago when Prozac first came on the market. It didn't initially show up in the clinical trials because most of them were eight to 12 weeks in length, and the weight gain generally occurs with longer use. But it's definitely one of the side effects of this and other antidepressant medications," says Norman Sussman, MD, a psychiatrist and associate dean for postgraduate medical programs at the NYU School of Medicine.

A review published in 2003 in the Cleveland Clinic Journal of Medicine stated that while weight gain is a possible side effect with SSRI antidepressant drugs, it may be more likely to occur after six months or more of use.

But SSRIs aren't the only class of antidepressants that may have weight gain as a side effect. Other antidepressant medications, including tricylics (like Elavil and Tofranil) and MAO inhibitors (drugs like Parnate and Nardil), may also cause patients to gain weight with both long-term and short-term use.

3 comments:

Gary Young Fan Essential Oil said...

theres nothing wrong with a little weight gain.. besides, most depressed people are either underweight, or really over weight.
-Warren

Bebsion said...

As an effective medicine, paxil would surely provide you immense relief if you are in the grip of panic disorder, depression or generalized anxiety disorder but it is altogether true that the usage of Paxil occasionally facilitates certain side-effects such as headache, low blood pressure, irregular heartbeat et al. These side-effects can yield serious results if not treated immediately hence take this medicine only on proper prescription.

Anonymous said...

喝花酒
酒店喝酒
暑假打工
寒假打工
酒店小姐
酒店兼職
禮服店
酒店經紀
酒店兼差
酒店
酒店經紀人
酒店現領
酒店經紀爆米花
酒店經紀
酒店打工
酒店上班
假日打工
台北酒店經紀
酒店pt
酒店pt
酒店應酬
粉味
酒店經紀PRETTY GIRL
酒店經濟
酒店經濟
晚上兼差